Alert archive / Colorado / Tornado Warnings in 2010
Tornado Warning 83, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Aug 9, 2010, 8:54 PM MDT for Yuma County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2010, 8:54 PM MDT (02:54 UTC)
- Expired
- Aug 9, 2010, 9:14 PM MDT
- In force
- 20 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Yuma County, CO
The radar
The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 5:26 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
901 WFUS53 KGLD 100254 TORGLD COC125-100330- /O.NEW.KGLD.TO.W.0083.100810T0254Z-100810T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 854 PM MDT MON AUG 9 2010 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... CENTRAL YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL 930 PM MDT * AT 851 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES WEST OF WRAY...AND WAS MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WRAY...WAUNETA...LAIRD AND ALVIN. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 239 AND 263. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 4032 10254 4039 10207 4002 10206 3999 10245 TIME...MOT...LOC 0254Z 255DEG 23KT 4011 10231 $$ JRM
2 follow-up statements
694 WWUS53 KGLD 100306 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 906 PM MDT MON AUG 9 2010 COC125-100330- /O.CON.KGLD.TO.W.0083.000000T0000Z-100810T0330Z/ YUMA CO- 906 PM MDT MON AUG 9 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL YUMA COUNTY UNTIL 930 PM MDT... AT 905 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR WRAY...AND WAS MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... LAIRD AND ALVIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 4034 10242 4039 10207 4002 10206 4000 10239 TIME...MOT...LOC 0306Z 267DEG 24KT 4015 10222 $$ JRM
943 WWUS53 KGLD 100314 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 914 PM MDT MON AUG 9 2010 COC125-100324- /O.CAN.KGLD.TO.W.0083.000000T0000Z-100810T0330Z/ YUMA CO- 914 PM MDT MON AUG 9 2010 ...THE TORNADO WARNING FOR EAST CENTRAL YUMA COUNTY IS CANCELLED... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. LAT...LON 4034 10242 4039 10207 4002 10206 4000 10239 TIME...MOT...LOC 0314Z 267DEG 24KT 4015 10215 $$ JRM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Aug 9, 5:14 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 9, 5:14 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 514 PM MDT MON AUG 9 2010 .DISCUSSION... 242 PM MDT MON AUG 9 2010 FORECAST CONCERNS INCLUDE THE POSSIBILITY OF THUNDERSTORMS TONIGHT AND TOMORROW NIGHT AND THE WARM TEMPERATURES EXPECTED THROUGH THURSDAY. ALTHOUGH TEMPERATURES AND RH VALUES WILL BE HIGHER THAN NORMAL WITH HEAT INDICIES WITHIN A COUPLE DEGREES OF NEEDING AN ADVISORY ACROSS THE EASTERN SECTIONS OF THE FORECAST AREA...DO NOT EXPECT TO NEED A HEAT ADVISORY OVER THE NEXT FEW DAYS. THE UPPER RIDGE AXIS PUSHES EAST TONIGHT WITH A SHORT WAVE TROUGH MOVING THROUGH THE FORECAST AREA. THIS WILL PRODUCE A CHANCE OF THUNDERSTORMS ACROSS THE FORECAST AREA WITH A HIGHER PROBABILITY OF STORM ACROSS THE NORTHERN HALF OF THE FORECAST AREA ALONG AND NORTH OF A WEAK WARM FRONTAL BOUNDARY. ANOTHER WEAK SHORT WAVE TROUGH MOVES ACROSS THE REGION TUESDAY EVENING FOR ANOTHER SLIGHT CHANCE OF THUNDERSTORMS. THE UPPER RIDGE AXIS RETROGRADES BACK OVER THE CENTRAL HIGH PLAINS MID WEEK WITH AN OVERALL FLATTENING OF THE UPPER RIDGE OVER THE ROCKIES AND HIGH PLAINS REGION BY THE END OF THE WEEK AS A LARGE SCALE TROUGH MOVES ACROSS THE NORTHER PLAINS. THIS WILL BRING COOLER MORE SEASONABLE TEMPERATURES TO THE REGION LATE IN THE WEEK AND THIS UPCOMING WEEKEND WITH A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY BETWEEN THURSDAY EVENING AND SUNDAY EVENING. LOCKHART && .AVIATION... 514 PM MDT MON AUG 9 2010 FOR THE 00Z TAFS...PRIMARY AVIATION CONCERN WILL BE THUNDERSTORMS TONIGHT...FOLLOWED BY STRATUS/FOG POTENTIAL TUESDAY MORNING. THUNDERSTORMS HAVE DEVELOPED ACROSS THE TRI-STATE REGION...AND ARE EXPECTED TO INCREASE IN COVERAGE THROUGH THE EVENING...WITH ONLY SLIGHT CHANCES AFTER MIDNIGHT. ACTIVITY WILL CONTINUE SPREAD NORTHEASTWARD OUT OF COLORADO INTO KANSAS/NEBRASKA WITH A THREAT FOR BRIEF HEAVY RAIN...LOCALLY STRONG WIND GUSTS AND MARGINALLY SEVERE HAIL THROUGH ABOUT MIDNIGHT. WITH GOOD LOW LEVEL MOISTURE IN PLACE...AND LIGHT WINDS OVERNIGHT...THERE IS SOME CONCERN FOR STRATUS FOG DEVELOPMENT. FOR NOW DOWNSLOPE SHOULD HELP KEEP CONDITIONS VFR...SO WILL HOLD OFF ON LOWERING CEILINGS/VISIBILITY AFTER 09Z DURING THIS TAF CYCLE. DR && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 9, 10:30 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT MON AUG 9 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT SUN AUG 8 2010 /1130 AM CDT SUN AUG 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM OVER NORTHEAST COLORADO THIS AFTERNOON AND SPREAD INTO PORTIONS OF KANSAS AND NEBRASKA THROUGH THE EVENING. LOCALLY HEAVY RAINFALL...DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL WILL BE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 9, 7:09 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST 1 E HILL CITY 39.37N 99.83W
08/09/2010 E70 MPH GRAHAM KS CO-OP OBSERVER
ESTIMATED 60-70 MPH WINDS WITH 2-3 INCH TREEE BRANCHES
BLOWN DOWN AND GUTTERS BLOWN OFF HOUSE.
&&
HENDERSONLocal storm report, Aug 9, 7:26 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
726 PM MDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 1 E HILL CITY 39.37N 99.83W
08/09/2010 M60 MPH GRAHAM KS ASOS
0722 PM TSTM WND GST 1 E HILL CITY 39.37N 99.83W
08/09/2010 M60 MPH GRAHAM KS ASOS
&&
HENDERSONLocal storm report, Aug 9, 7:27 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
727 PM MDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 13 S YUMA 39.94N 102.72W
08/09/2010 E1.00 INCH YUMA CO TRAINED SPOTTER
&&
ROBINSONLocal storm report, Aug 9, 7:42 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
742 PM MDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL YUMA 40.12N 102.72W
08/09/2010 E1.00 INCH YUMA CO EMERGENCY MNGR
&&
HENDERSONLocal storm report, Aug 9, 8:06 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
806 PM MDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG 4 W MENLO 39.36N 100.80W
08/09/2010 THOMAS KS PUBLIC
GUTTER BLOWN OFF.
&&
HENDERSONLocal storm report, Aug 9, 8:36 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
836 PM MDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST 1 W YUMA 40.12N 102.74W
08/09/2010 M66 MPH YUMA CO MESONET
CWOP STATION
&&
ROBINSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:03 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 29 min |
| Aug 9, 6:18 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 57 min |
| Aug 9, 7:02 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 33 min |
| Aug 9, 7:13 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 52 min |
| Aug 9, 7:14 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 61 min |
| Aug 9, 8:03 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 57 min |
| Aug 9, 8:43 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
Nearby
Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.